Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 197, NWS Blacksburg, VA

July 27, 1995Rowan County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 1995, 6:04 PM EDT for Rowan County, North Carolina. It was in force for 41 min.

The area

The counties it named.

The facts

Issued
Jul 27, 1995, 6:04 PM EDT (22:04 UTC)
Expired
Jul 27, 1995, 6:45 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Rowan County, NC

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:02 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 27, 2:02 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT THU JUL 27 1995

DISCUSSION...
NUMEROUS SHOWERS/TSTMS POPPING UP OVR THE MTNS...WIDELY SCTD EAST OF
RIDGE.

NEXT 48 HRS TO BE OVERALL CLOUDIER AND WETTER THAN NORMAL...AND NOT
AS WARM. BACK BUILDING UPPER RIDGE OVR THE ATLANTIC IS CAUSING MOST
S/W ENERGY WEST OF APPS TO SHEAR OUT TO THE NE. HOWEVER IT LKS LIKE
THERE'LL BE PLENTY OF PIECES TO MAKE IT INTO THE CWA THRU
SAT...ESPECIALLY OVR THE MTNS.

MEANWHILE ALL 3 MDLS AGREE ON DEVELOPING A BAND OF >70% MEAN RH UP
THE APP CHAIN AS WE GET SQUEEZED BETWEEN THE 2 UPR RIDGES...THTE
RIDGE BASICALLY SITS OVER SW VA THRU THE PD. GRIDDS DOESNT SHOW ANY
Q-FORCING THRU 48 HRS BUT DOES SHOW A PERSISTENT AXIS OF MOISTR CONV
OVER THE MTNS FM NE TN UP INTO NRN WV. BASED ON THE ABOVE FEEL
DAYTIME POPS SHUD RANGE FM 60-40 WEST-EAST AND MAYBE 40-30 W-E AT
NIGHT...UNDER CLOUDY/MOSTLY CLOUDY SKIES.

WILL NOT ARGUE W/ FWC TEMPS. LKS LIKE MOISTR MAY GET STRETCHED A LTL
THIN ON SAT ALLOWG MORE SUN AND WARMER READGS.

DONT THNK WE WL SEE MUCH IN THE WAY OF SEVERE TSTMS THRU SAT WITH
CLOUDS KEEPING THE HEAT DOWN AND LOW AND MID LVL FLOW FAIRLY WEAK.
WUD BE CONCERNED ABtOUT SLOW MOVING CELLS AND SOME LOCALIZED
FLOODING. PRECPTBL H20 HANGS AROUND 1.8-2.0".

JDS

In the hours before

Special weather statement, Jul 27, 2:40 PM EDT, 3 hours 24 minutes before
WVZ042>045-271945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT THU JUL 27 1995

...STRONG THUNDERSTORMS DEVELOPING ALONG THE WEST VIRGINIA AND
   VIRGINIA BORDER...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR
DETECTS SCATTERED THUNDERSTORMS ACROSS EASTERN TAZEWELL COUNTY
VIRGINIA, JUST WEST OF BLUEFIELD. THIS STORM IS MOVING NORTH AT
20 MPH AND WILL CROSS INTO EXTREME WESTERN MERCER COUNTY WEST
VIRGINIA BY 245 PM. OTHER STRONG STORMS WERE LOCATED IN
CENTRAL MONROE COUNTY WEST VIRGINIA, NEAR UNION AND IN NORTHERN
CRAIG COUNTY VIRGINIA, JUST EAST OF PAINTBANK.

THUNDERSTORMS THIS AFTERNOON COULD CONTAIN VERY HEAVY RAIN, STRONG
AND GUSTY WINDS, AND HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATION FOR
POSSIBLE WARNINGS THIS AFTERNOON.

DOC/JFS
Special weather statement, Jul 27, 2:41 PM EDT, 3 hours 23 minutes before
WVZ042>045-271945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT THU JUL 27 1995

...STRONG THUNDERSTORMS DEVELOPING ALONG THE WEST VIRGINIA AND
   VIRGINIA BORDER...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR
DETECTS SCATTERED THUNDERSTORMS ACROSS EASTERN TAZEWELL COUNTY
VIRGINIA, JUST WEST OF BLUEFIELD. THIS STORM IS MOVING NORTH AT
20 MPH AND WILL CROSS INTO EXTREME WESTERN MERCER COUNTY WEST
VIRGINIA BY 245 PM. OTHER STRONG STORMS WERE LOCATED IN
CENTRAL MONROE COUNTY WEST VIRGINIA, NEAR UNION AND IN NORTHERN
CRAIG COUNTY VIRGINIA, JUST EAST OF PAINTBANK.

THUNDERSTORMS THIS AFTERNOON COULD CONTAIN VERY HEAVY RAIN, STRONG
AND GUSTY WINDS, AND HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATION FOR
POSSIBLE WARNINGS THIS AFTERNOON.

DOC/JFS
Local storm report, Jul 27, 3:40 PM EDT, 2 hours 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU JUL 27 1995

TIME (EDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

325 PM     8 N. OF WHITE SULPHUR SPR WV   1 INCH HAIL
7/27/95    GREENBRIER

DAK
Local storm report, Jul 27, 3:43 PM EDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU JUL 27 1995

TIME (EDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

325 PM     8 N. OF WHITE SULPHUR SPR WV   1 INCH HAIL
7/27/95    GREENBRIER

DAK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:51 PM EDTSevere Thunderstorm WarningRNKHalifax39 min
Jul 27, 3:16 PM EDTSevere Thunderstorm WarningRNKGreenbrier59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.